Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 129, NWS Dodge City, KS

June 14, 2009Finney County, Gray County, Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2009, 1:17 AM CDT for Finney County, Gray County, Kearny County, Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 1:17 AM CDT (06:17 UTC)
Expired
Jun 14, 2009, 2:00 AM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Gray County, KS, Kearny County, KS

The radar

The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 1:31 AM CDTTSTM WND GST 59Holcomb, KSTHIS WAS FROM THE KSN WEATHERLAB AT THE HOLCOMB MIDDLE SCHOOL.
Jun 14, 1:32 AM CDTNON-TSTM WND GST 651 N Holcomb, KSWIND GUSTS OF 60 TO 65 MPH WIND AND NEAR ZERO VISBILITIES WERE REPORTED AT THE INTERSECTION OF 50 AND BIG LOWE JUST NORTH OF HIGHWAY 50.
Jun 14, 1:35 AM CDTTSTM WND GST 655 N Garden City, KSWIND GUSTS OF 60 TO 65 MPH WAS REPORTED AT NORTH HIGHWAY 83 AND SIX MILE ROAD.
Jun 14, 1:56 AM CDTTSTM WND GST 802 N Garden City, KSHIGH WINDS DOWNED 1.5 FOOT DIAMETER TREE LIMB AND POWER LINES AND CATAPULTED A TRAMPOLINE OVER A HOUSE. VISIBILITY WAS NEAR ZERO IN HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:03 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-403 J/kg
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 140617
SVRDDC
KSC055-069-093-140700-
/O.NEW.KDDC.SV.W.0129.090614T0617Z-090614T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
117 AM CDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FINNEY COUNTY IN SOUTHWEST KANSAS.
  NORTHWESTERN GRAY COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN KEARNY COUNTY IN SOUTHWEST KANSAS.

* UNTIL 200 AM CDT

* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS
  STORM WAS LOCATED 5 MILES NORTHWEST OF HOLCOMB...MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEERFIELD...
  HOLCOMB...
  GARDEN CITY...
  PIERCEVILLE...
  RURAL RESIDENCES OF FINNEY...NORTHEASTERN KEARNY AND NORTHWESTERN
  GRAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

THIS WARNING REPLACES THE PREVIOUS WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3818 10031 3776 10068 3793 10130 3824 10115
TIME...MOT...LOC 0617Z 279DEG 34KT 3805 10101

$$

18
2 follow-up statements
000 
WWUS53 KDDC 140641
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
141 AM CDT SUN JUN 14 2009

KSC093-140647-
/O.CAN.KDDC.SV.W.0129.000000T0000Z-090614T0700Z/
KEARNY KS-
141 AM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEARNY COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  DEERFIELD...
  RURAL RESIDENCES OF NORTHEASTERN KEARNY COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3788 10109 3824 10109 3818 10031 3776 10068
TIME...MOT...LOC 0637Z 281DEG 18KT 3803 10094

$$

KSC055-069-140700-
/O.CON.KDDC.SV.W.0129.000000T0000Z-090614T0700Z/
FINNEY KS-GRAY KS-
141 AM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN GRAY AND FINNEY COUNTIES...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED 4 
MILES NORTHEAST OF HOLCOMB...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLCOMB...
  GARDEN CITY...
  PIERCEVILLE...
  RURAL RESIDENCES OF FINNEY AND NORTHWESTERN GRAY COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3788 10109 3824 10109 3818 10031 3776 10068
TIME...MOT...LOC 0637Z 281DEG 18KT 3803 10094

$$

18
000 
WWUS53 KDDC 140658
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
158 AM CDT SUN JUN 14 2009

KSC055-069-140708-
/O.EXP.KDDC.SV.W.0129.000000T0000Z-090614T0700Z/
FINNEY KS-GRAY KS-
158 AM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAY AND FINNEY
COUNTIES EXPIRES AT 200 AM CDT...

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY...
  RURAL RESIDENCES OF FINNEY AND NORTHWESTERN GRAY COUNTIES.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER FINNEY AND NORTHWESTERN GRAY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3788 10109 3824 10109 3818 10031 3776 10068
TIME...MOT...LOC 0658Z 281DEG 18KT 3801 10081

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 PM CDT, 9 hours 23 minutes earlier.

Area forecast discussion, Jun 13, 3:54 PM CDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
354 PM CDT SAT JUN 13 2009

.DISCUSSION...

DAYS 1-2...

ANOTHER MCS IS PROBABLE TO MOVE THROUGH MY CWA TONIGHT, WITH
ADDITIONAL THUNDERSTORM ACTIVITY POSSIBLE SUNDAY NIGHT AND MONDAY.
MAXIMUM TEMPERATURES ARE A CHALLENGE TO PREDICT FOR BOTH DAYS.

ACTIVE SOUTHWARD SHIFTED BAROCLINIC STORM TRACK CONTINUES ACROSS THE
LOWER 48 STATES, TIED TO A SPLIT FLOW PATTERN ALONG THE NORTH
AMERICAN WEST COAST. THE LATTER IS A RESPONSE PARTLY LINKED TO
TROPICAL CONVECTIVE FORCING SHIFTING INTO THE WEST CENTRAL PACIFIC
OCEAN. UPPER TROPOSPHERIC WIND SPEEDS WITH RECENT WEST COAST TROUGHS
HAVE BEEN IN EXCESS OF 60M/S AT TIMES, MEANING SUBTROPICAL JET
ANOMALIES IN EXCESS OF 25M/S.

SEVERAL INDIVIDUAL JET STREAKS ARE ROTATING AROUND THE CURRENT
TROUGH, AND PER UA PLOTS AT 1200 UTC 13 JUNE ITS AXIS WAS FROM
WASHINGTON STATE INTO BAJA CALIFORNIA. SATELLITE WATER VAPOR IMAGERY
SHOWS AT LEAST 3 SEPARATE FEATURES THAT WILL IMPACT THE PLAINS
INCLUDING MY CWA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE FIRST
ONE WAS TAKING THE NORTHEASTWARD TURN INTO SOUTHWEST NEW MEXICO BY
MID AFTERNOON. ALL MODELS GENERALLY SHOW THIS SHORT WAVE TROUGH TO
BE MOVING ACROSS CENTRAL KANSAS BY ABOUT 1800 UTC SUNDAY.

NOW COME THE DETAILS FOR TONIGHTS MCS. I AM CONCERNED THAT CLUSTERS
OF THUNDERSTORMS ACROSS THE TEXAS PANHANDLE MAY DISRUPT MOISTURE
TRANSPORT. THAT TYPED, THERE IS STILL GOOD TRANSPORT DIRECTED TOWARD
THE HIGHER TERRAIN, AND MORE THAN ENOUGH DYNAMICS TO SUPPORT AN MCS
ACROSS WESTERN KANSAS TONIGHT. INITIATION IS ALREADY OCCURRING ALONG
THE COLORADO FRONT RANGE, AND THIS IS LIKELY TO ORGANIZE AND MOVE
INTO MY CWA NO LATER THAN 0600 UTC SUNDAY. THE NAM, RUC AND A LOCAL
VERSION OF THE ARW RUN BY THE ICT WFO SUPPORT THIS NOTION. HENCE I
CONTINUED THE HIGH POPS AND MODERATE QPF FROM THE PREVIOUS SHIFT.
I KEPT THE QPF CONSERVATIVE PER CONCERN FROM THE STORMS FARTHER
SOUTH. THE QPF MAY NEED TO BE RAISED SIGNIFICANTLY AS CONVECTIVE
TRENDS BECOME CLEAR DURING THE NEXT FEW HOURS. VERTICAL SHEAR
PROFILES CERTAINLY SUPPORT A WIND AND LARGE HAIL EVENT, PERHAPS
SIMILAR TO 48 HOURS AGO.

SUNDAY-MONDAY, ANOTHER JET STREAK WILL CROSS THE ROCKIES LATE
TOMORROW AFTERNOON AND NIGHT. HENCE SUNDAY NIGHT AND MONDAY MORNING
MAY SEE A REPEAT EVENT. MAXIMUM TEMPERATURES SUNDAY WILL OBVIOUSLY
DEPEND ON HOW SOON SKIES CLEAR. I SUGGESTED A GRADIENT FROM
NORTHEAST-SOUTHWEST WITH THE COOLEST AROUND HAYS HAVING HIGHS IN THE
MID 70S. THE STATIONARY FRONT CURRENTLY SOUTH OF THE CWA IS LIKELY
TO PROGRESS INTO KANSAS AS A WARM FRONT DURING MONDAY. THIS SUGGESTS
THAT WHILE MAXES MAY NOT GET ABOVE 80F OVER THE NORTHERN COUNTIES,
HIGHS ON MONDAY FOR LOCATIONS SUCH AS LIBERAL AND ELKHART COULD PUSH
100F. I TRIED TO INDICATE THAT POSSIBILITY IN THE GRIDS.

DAYS 3-7...

THE GENERAL UPPER AIR PATTERN ACROSS THE CONUS WILL UNDERGO A
TRANSITION FROM A DEEP WESTERN TROUGH, WHICH WILL EJECT A SMALLER
SHORTWAVE INTO THE NORTHERN PLAINS AS A LARGE UPPER HIGH REMAINS
ANCHORED ACROSS THE SOUTHERN PLAINS AND SOUTHEASTERN UNITED STATES.

A MID-LOW LEVEL BAROCLINIC ZONE WILL BE IN PLACE THROUGH THE CENTRAL
PLAINS ACCOMPANIED BY FAIRLY STRONG DEEP LAYER SHEAR, WHICH WILL REMAIN
TO BE THE FOCUS AREA FOR ADDITIONAL CONVECTIVE EPISODES. MODELS HINT
AT THESE SITUATIONS BEST AROUND MONDAY NIGHT INTO EARLY TUESDAY
MORNING AS WELL AS WEDNESDAY NIGHT.

MUCH WARMER 850 MB TEMPERATURES WILL BEGIN TO IMPACT THE AREA AS
EARLY  AS WEDNESDAY AFTERNOON WITH TEMPERATURES IN EXCESS OF 25
DEGREES C UNDER THE MEAN RIDGE THAT SHOULD BE SETTING UP THROUGH THE
WESTERN PLAINS. THIS SHOULD PUSH THE MCS CONVECTIVE ACTIVITY FOCUS
FARTHER NORTHWARD INTO NEBRASKA OR THE DAKOTAS AND MIDWEST STATES
BRIEFLY TUESDAY AND WEDNESDAY, BEFORE A COLD FRONT DIVES THROUGH THE
UPPER MIDWEST AND OHIO VALLEY BY FRIDAY, WHICH MAY TRANSLATE INTO A
FEW THUNDERSTORMS ALONG THE FRONT NEAR OR IN CENTRAL KANSAS FRIDAY
AFTERNOON.

WITH CONSIDERATIONS FOR A POSSIBLE MCS DEVELOPING ACROSS SOUTHERN
NEBRASKA AND NORTHERN KANSAS LATE MONDAY, WE HAVE INCREASED
THUNDERSTORM CHANCES LIKELY ACROSS SOME OF OUR NORTHERN AND EASTERN
COUNTIES. THE WARMER AIR SURGING NORTHWARD FROM THE PANHANDLES AND
EASTERN NEW MEXICO BY WEDNESDAY WOULD ALLOW FOR A FEW DAYS OF
TEMPERATURES IN THE 90+ DEGREE RANGE, POSSIBLY AS HIGH AS 100 IN THE
DRIEST OF CONDITIONS. A HEAVY MCS EVENT JUST PRIOR COULD
MOISTEN THE SURFACE IN ADVANCE OF THE WARM AIR AND KEEP TEMPERATURES
FROM RISING HIGHER THAN THE LOW 90S FOR A PART OR ALL OF THIS
TIME FRAME.

&&

.AVIATION...

WE EXPECT A SIGNIFICANT MCS TO DEVELOP AND MOVE ACROSS THE FORECAST
AREA OVERNIGHT, WITH REASONABLY HIGH CONFIDENCE OF STRONG
THUNDERSTORMS FOR ALL TERMINALS, BEGINNING AS EARLY AS AROUND 06 UTC
SUNDAY, AND ENDING AS LATE AS AROUND 12 UTC SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  63  81  66  92 /  80  80  50  50
GCK  61  82  63  90 /  80  70  50  50
EHA  59  86  61  92 /  80  50  30  30
LBL  62  84  63  93 /  80  60  40  30
HYS  59  77  66  84 /  80  80  50  50
P28  64  84  70  93 /  80  80  50  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN23/33/33
Hazardous weather outlook, Jun 13, 4:06 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
406 AM CDT SAT JUN 13 2009

KSZ030-031-043>046-061>066-074>081-084>090-140915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
406 AM CDT SAT JUN 13 2009 /306 AM MDT SAT JUN 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO FORM OVER COLORADO THIS AFTERNOON
AND MOVE INTO WESTERN KANSAS THIS EVENING AND TONIGHT. CONDITIONS
ARE SUCH THAT SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THESE
STORMS. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WIND
AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS MOISTURE INCREASES AND
A DRY LINE DEVELOPS. A FRONT WILL PUSH INTO WESTERN KANSAS ON
MONDAY FOR A CONTINUE THREAT OF SEVERE WEATHER. THE WEATHER IS
EXPECTED TO FINALLY SETTLE DOWN TUESDAY AND FOR THE REMAINDER OF
THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT OVER
MUCH OF SOUTHWEST KANSAS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

In the hours before

Local storm report, Jun 13, 10:22 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1022 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5 E LIBERAL             37.04N 100.85W
06/13/2009  M0.75 INCH       SEWARD             KS   PUBLIC

&&

06
Local storm report, Jun 13, 10:25 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1025 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             9 S WOODS               37.04N 101.13W
06/13/2009  E1.25 INCH       STEVENS            KS   TRAINED SPOTTER

&&

26
Local storm report, Jun 13, 10:28 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1028 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     LIBERAL                 37.04N 100.94W
06/13/2009  M59.00 MPH       SEWARD             KS   BROADCAST MEDIA

&&

26
Local storm report, Jun 13, 11:09 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1109 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             13 W RICHFIELD          37.26N 102.02W
06/13/2009  E1.75 INCH       MORTON             KS   TRAINED SPOTTER

0813 PM     HAIL             7 WSW RICHFIELD         37.25N 101.90W
06/13/2009  E1.75 INCH       MORTON             KS   NWS EMPLOYEE

0815 PM     HAIL             10 W RICHFIELD          37.27N 101.96W
06/13/2009  E2.50 INCH       MORTON             KS   PUBLIC

0821 PM     FUNNEL CLOUD     4 WSW RICHFIELD         37.24N 101.85W
06/13/2009                   MORTON             KS   STORM CHASER

            INFLOW INTO THE STORM IS OVER 60 MPH FROM THE EAST.

0900 PM     HAIL             11 WNW HUGOTON          37.24N 101.53W
06/13/2009  E1.75 INCH       STEVENS            KS   PUBLIC

            LOTS OF GOLFBALL AND QUARTER SIZED HAILSTONES. HAIL IS
            PILED AGAINST THE DOOR THRESHOLD.

0900 PM     HAIL             3 W LIBERAL             37.04N 100.99W
06/13/2009  M1.00 INCH       SEWARD             KS   EMERGENCY MNGR

0900 PM     HAIL             9 S WOODS               37.04N 101.13W
06/13/2009  E1.25 INCH       STEVENS            KS   TRAINED SPOTTER

0958 PM     TSTM WND GST     LIBERAL                 37.04N 100.94W
06/13/2009  M59.00 MPH       SEWARD             KS   BROADCAST MEDIA

1020 PM     HAIL             5 E LIBERAL             37.04N 100.85W
06/13/2009  M0.75 INCH       SEWARD             KS   PUBLIC

&&

RBURG
Local storm report, Jun 13, 11:49 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             12 N COOLIDGE           38.21N 102.01W
06/13/2009  M1.00 INCH       HAMILTON           KS   TRAINED SPOTTER

&&

06
Special weather statement, Jun 14, 1:15 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
115 AM CDT SUN JUN 14 2009

KSZ061-074-140700-
HAMILTON-STANTON-
115 AM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON AND STANTON
COUNTIES...

AT 1214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3787 10205 3799 10155 3741 10155 3740 10205
TIME...MOT...LOC 0614Z 265DEG 20KT 3759 10210

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:49 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton56 min
Jun 13, 8:01 PM CDTTornado WarningDDCMorton29 min
Jun 13, 8:31 PM CDTTornado WarningDDCMorton29 min
Jun 13, 8:39 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens66 min
Jun 13, 8:52 PM CDTSevere Thunderstorm WarningDDCMeade, Seward, Stevens53 min
Jun 13, 9:42 PM CDTSevere Thunderstorm WarningDDCSeward, Stevens48 min
Jun 13, 10:22 PM CDTAreal Flood AdvisoryDDCSeward3 hr
Jun 13, 11:36 PM CDTSevere Thunderstorm WarningDDCHamilton54 min
Jun 14, 12:21 AM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny54 min
Jun 14, 1:15 AM CDTSpecial Weather StatementDDCStanton45 min
Jun 14, 1:58 AM CDTSpecial Weather StatementDDCFinney, Gray, Hodgeman77 min
Jun 14, 2:10 AM CDTSevere Thunderstorm WarningDDCGrant, Stanton42 min
Jun 14, 3:53 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton52 min
Jun 14, 4:24 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton51 min
Jun 14, 5:15 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny45 min
Jun 14, 5:25 PM CDTTornado WarningDDCHaskell35 min
Jun 14, 5:46 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward44 min
Jun 14, 5:50 PM CDTTornado WarningDDCGray, Haskell, Meade25 min
Jun 14, 6:20 PM CDTAreal Flood AdvisoryDDCGray, Haskell3 hr
Jun 14, 6:28 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Meade47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.